****REALLY TICKED AT THE MAKERS OF WELLBUTRIN****

Discussion in 'Fibromyalgia Main Forum' started by Jeanne-in-Canada, Mar 1, 2006.

  1. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    They are literally holding me hostage on their drug. Sounds odd right. The problem is they haven't been supplying the 100 mg strength of Wellbutrin for several mths now, and the stupid thing only ever came in 2 strengths, 100 mg or 150 mg. And the darn one-a-day's you can get in the States aren't available her yet.

    I'm trying to wean myself off of it, because since my light therapy and glandulars I don't suffer from SAD this winter and I was getting insomnia from it w/ the lack of depression. I can't just slam myself off it though, because it's a stimulant and my energy just crashes to even reduce it by 50 mgs.

    It was supposed to be available again in March, but no go and no word from Glaxo Wellcome the manufacturers of it.

    So I thought I'd have to substitute the generic bubroprion. It did diddly for me as an a.d., but I thought would be better than nothing. Well, the damn buproprion only comes in one dose, you guessed it, the 150 mg dose.

    I'm trying to contact my doctors to see if they have any samples. But I'm doubtful because some other poor depressed slob probably cleaned them out by now.


    jeanne
  2. TwinMa

    TwinMa New Member

    Do I understand correctly that you are taking 100 mg/day?

    Can you cut the 150 in half? That would give you a 75 mg dose and since you are trying to wean off, this would head you in that direction.
  3. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    and they come w/ dire warnings not to cut them because of risk of dumping too much in your system, then the risk of seizure goes up skyhigh.


    Jeanne
  4. TwinMa

    TwinMa New Member

    I was wondering if they were time-released. Too bad.

    Can you get ahold of NON-timed release Wellbutrin? It might be more of a pain to take it several times during the day, but maybe you would have more options on tablet sizes. If I'm remembering correctly, Wellbutrin comes in 75 & 100 mg Non-time-release tabs.

    That's how I got off Wellbutrin. I slowly weaned off by cutting tablets in half. Cut the 75's and cut the 100's and you can come up with lots of combinations to go down in dose SLOWLY. Fortunately I'm good at math!
  5. Mikie

    Mikie Moderator

    Is there some other drug which you can take to make the weaning process easier? I hope so. Good luck.

    Love, Mikie
  6. Denamay

    Denamay New Member

    Hi Jeanne,
    They get you coming and going don't they?

    Seeing that Zyban and Wellbutrin are exactly the same thing, does Zyban come in 100 mg?

    More than once, I was given Zyban instead of Wellbutrin if the pharmacy was out of Wellbutrin.

    Zyban costs more though.

    I had been on Wellbutrin for about five years. Two months ago I went away for the weekend and forgot my meds.

    Anyway when I came home I decided to go without the Wellbutrin one day at a time to see what whould happen.

    Nothing did,except I seemed to feel better.

    Two months now, and still feeling good.

    My shrink is following my progress and I will go go back on the Wellbutrin if I experience any difficulties with depression.

    Wellbutrin was the best antidepresst that I ever used.

    This is after beeing on one type or another of antidpressant for 15 years.

    The determining factor is, there is much less stress in my life now.

    NOTE: I am not saying to anyone to quit cold turkey, I am just very happy, that so far it is working for me. Love Denamay
  7. GwenGlo

    GwenGlo New Member

    I could have written Denamay's letter word for word.

    It was such a good drug for me I wish everyone who tried it could say the same.

    I took 100mg SR 2X daily.

    Wishing you the best jeanne!

    Gwen
  8. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    dosage I need.

    The same day I posted this, my pharmacy called to say they were releasing the 100 mgs and they'd have them in a day or so. Well, I didn't post it because I had a sneaking feeling and sure enough it still ishn't out.

    I'll be darned if I'm going to up my dosage again, I'll go cold turkey before I do that. So I had to switch to buproprion, which seemed to be like taking a sugar pill when they switched me before. I'm hoping that since I'm no longer depressed it will at least help me w/ the fatigue of cutting down.

    Wish me luck, I probably need it. If I don't post for weeks, its because I'm dead dog tired from it all.


    Jeanne